MAUDE Adverse Event Report: GENMARK DIAGNOSTICS, INC. EPLEX BLOOD CULTURE IDENTIFICATION GRAM NEGATIVE (BCID-GN) PANEL; GRAM-NEGATIVE BACTERIA AND ASSOCIATED RESISTANCE MARKERS

GENMARK DIAGNOSTICS, INC. EPLEX BLOOD CULTURE IDENTIFICATION GRAM NEGATIVE (BCID-GN) PANEL; GRAM-NEGATIVE BACTERIA AND ASSOCIATED RESISTANCE MARKERS
Catalog Number 09556494001
Medical Device Problem Codes False Negative Result (1225); Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The serial number of the analyzer is (b)(6).Investigation is ongoing.
 
Event or Problem Description
There was an allegation of questionable results using the eplex blood culture identification gram negative (bcid-gn) panel with one patient sample on a cobas eplex instrument.The alleged sample generated a positive result for the enterobacter cloacae target.The customer reported that enterobacter cloacae and serratia marcescens were detected in culture.
 
Additional Manufacturer Narrative
The investigation did not identify a product problem.Polymicrobial infections may result in the panel not being able to identify all organisms in the specimen, depending on the concentration of each target present.It is likely that insufficient target concentration resulted in the inability of the panel to breach the limit of detection and make true calls for the discrepant organisms.Additionally, it is possible that the unexpected negative could be due to a variation within the target sequence.Per the method sheet, "there is a risk of false negative results due to the presence of sequence variants in the bacterial targets of the test.".

Brand Name
EPLEX BLOOD CULTURE IDENTIFICATION GRAM NEGATIVE (BCID-GN) PANEL
Common Device Name
GRAM-NEGATIVE BACTERIA AND ASSOCIATED RESISTANCE MARKERS
Manufacturer (Section D)
GENMARK DIAGNOSTICS, INC.
5964 la place ct, suite 100
carlsbad CA 92008
Manufacturer (Section G)
GENMARK DIAGNOSTICS, INC.
5964 la place ct, suite 100
carlsbad CA 92008
Manufacturer Contact
alan maderazo
5964 la place ct, suite 100
carlsbad, CA 92008
MDR Report Key20577743
Report Number3008632402-2024-03141
Device Sequence Number15477730
Product Code PEN
UDI-Device Identifier00857167005313
UDI-Public00857167005313
Combination Product (Y/N)N
Initial Reporter StateVI
Initial Reporter CountryUS
PMA/510(K) Number
K182619
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/12/2025
Device Catalogue Number09556494001
Device Lot Number10212803
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/04/2024
Supplement Date Received by Manufacturer11/21/2024
Initial Report FDA Received Date10/31/2024
Supplement Report FDA Received Date12/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown